Alert archive / Mississippi / Tornado Warnings in 2024
Tornado Warning 48, NWS New Orleans, LA
NWS New Orleans, LA issued this tornado warning at Dec 28, 2024, 10:13 PM CST for Harrison County, Jackson County, Mississippi. It was in force for 15 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Dec 28, 2024, 10:13 PM CST (04:13 UTC)
- Expired
- Dec 28, 2024, 10:28 PM CST
- In force
- 15 min
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
Counties Harrison County, MS, Jackson County, MS
The radar
The Mobile radar (KMOB), 48 km from the middle of the area, began a volume at 04:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Dec 28, 6:34 PM CST | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 4.2 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1026 J/kg
- Mixed-layer CIN
- -29 J/kg
- Mixed-layer LCL
- 501 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 474 m²/s²
- 0-3 km storm-relative helicity
- 513 m²/s²
- Significant tornado parameter
- 2.9
- Supercell composite
- 19.4
The text
As transmitted.
022
WFUS54 KLIX 290413
TORLIX
MSC047-059-290515-
/O.NEW.KLIX.TO.W.0048.241229T0413Z-241229T0515Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service New Orleans LA
1013 PM CST Sat Dec 28 2024
The National Weather Service in New Orleans has issued a
* Tornado Warning for...
Southeastern Harrison County in southern Mississippi...
Southern Jackson County in southern Mississippi...
* Until 1115 PM CST.
* At 1012 PM CST, a severe thunderstorm capable of producing a
tornado was located near Gulfport, moving east at 40 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Biloxi, Ocean Springs, St. Martin, D'iberville, Gulf Hills, and
Latimer around 1020 PM CST.
Gulf Park Estates around 1030 PM CST.
Gautier, Hickory Hills, and Vancleave around 1040 PM CST.
Moss Point around 1045 PM CST.
Escatawpa around 1050 PM CST.
Helena around 1100 PM CST.
Other locations impacted by this tornadic thunderstorm include
Gulfport Airport.
This includes the following Interstates...
Interstate 10 in Mississippi between mile markers 35 and 76.
Interstate 110 in Mississippi between mile markers 1 and 4.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
This cluster of thunderstorms is capable of producing tornadoes and
widespread significant wind damage. Do not wait to see or hear the
tornado. For your protection move to an interior room on the lowest
floor of a building.
&&
LAT...LON 3033 8840 3033 8844 3029 8848 3032 8853
3034 8865 3032 8872 3037 8888 3036 8907
3048 8911 3054 8840 3039 8840 3038 8841
3035 8839
TIME...MOT...LOC 0412Z 272DEG 33KT 3044 8901
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
CAB1 follow-up statement
038
WWUS54 KLIX 290428
SVSLIX
Severe Weather Statement
National Weather Service New Orleans LA
1028 PM CST Sat Dec 28 2024
MSC047-059-290438-
/O.CAN.KLIX.TO.W.0048.000000T0000Z-241229T0515Z/
Harrison MS-Jackson MS-
1028 PM CST Sat Dec 28 2024
...THE TORNADO WARNING FOR SOUTHEASTERN HARRISON AND SOUTHERN JACKSON
COUNTIES IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer appears capable of producing a tornado.
Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 200 AM CST for southern
Mississippi.
&&
LAT...LON 3033 8840 3033 8844 3029 8848 3032 8853
3034 8865 3032 8872 3037 8888 3036 8907
3048 8911 3054 8840 3039 8840 3038 8841
3035 8839
TIME...MOT...LOC 0427Z 272DEG 33KT 3043 8883
$$
CABWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this tornado warning went out at Dec 28, 3:57 PM CST, 6 hours 16 minutes earlier.
Area forecast discussion, Dec 28, 3:57 PM CST, 6 hours 16 minutes before
Area Forecast Discussion National Weather Service New Orleans LA 357 PM CST Sat Dec 28 2024 ...New SHORT TERM, LONG TERM, AVIATION, MARINE... .SHORT TERM... (This evening through Sunday night) Issued at 312 PM CST Sat Dec 28 2024 A regional outbreak of severe weather still seems to be on track this afternoon and evening as the upper-level impulse ejects over east-central Texas. The low-level jet is currently intensifying as the surface low deepens over the ArkLaTex region. The 40-45kt low-level jet has increased shear values over the area to 200-300 0-1 and 0-3km SRH. This, coupled with modest MLCAPE of 2000-2500 j/kg, poses a significant severe weather threat across our area, particularly the northern half of it. We cold see multiple rounds of convection due to confluence bands ahead of the main front. Any supercell that can mature in this environment north of I-12 will be capable of all severe hazards, even strong, long-track tornadoes. The last round of severe weather will be associated with the main front, and that should get through the area around 2-3am. Once the front comes through, a surface high filters into the area and dry air takes over. This will cause more pleasant and clear conditions on Sunday. && .LONG TERM... (Monday through Friday night) Issued at 312 PM CST Sat Dec 28 2024 The next shortwave looks to move across the central CONUS during the day Monday, giving us back onshore flow and heating up back up. That impulse looks to throw another reinforcing front down. Limited moisture ahead of it will cause only isolated showers along it on Tuesday. Behind the front, colder air and a surface high filter into the area, causing more benign conditions behind it. && .AVIATION... (18Z TAFS) Issued at 312 PM CST Sat Dec 28 2024 Multiple rounds of convection is on the table this evening as an upper-level disturbance traverses the lower MS Valley. The last of the convection is expected to be after 3am. Behind it, low ceilings and vis will be an issue with the low-level convergence. That should mix out shortly after sunrise as drier air and high pressure filter in behind the front. && .MARINE... Issued at 312 PM CST Sat Dec 28 2024 Moderate onshore flow will continue through the evening and night as well as periods of showers and thunderstorms in association with an upper-level impulse over Texas. Its associated front will sweep through the waters late tonight, and a return to more benign conditions takes over behind it as a surface high pressure filters in. && .PRELIMINARY POINT TEMPS/POPS... MCB 54 66 47 69 / 100 0 0 0 BTR 57 71 51 74 / 90 0 0 0 ASD 57 72 49 70 / 90 0 0 0 MSY 58 71 53 71 / 90 0 0 0 GPT 58 70 49 68 / 90 10 0 0 PQL 59 75 48 72 / 90 10 0 0 && .LIX WATCHES/WARNINGS/ADVISORIES... LA...None. GM...None. MS...None. GM...None. && SHORT TERM...JZ LONG TERM....JZ AVIATION...JZ MARINE...JZ
In the hours before
Local storm report, Dec 28, 8:02 PM CST, 2 hours 11 minutes before
Preliminary Local Storm Report
National Weather Service New Orleans LA
802 PM CST Sat Dec 28 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0655 PM Tstm Wnd Dmg 5 WSW Magnolia 31.11N 90.54W
12/28/2024 Pike MS Emergency Mngr
Half of the roof was ripped off a house on
Church Rd. outside of Magnolia.
&&
PGSpecial weather statement, Dec 28, 8:10 PM CST, 2 hours 3 minutes before
Special Weather Statement
National Weather Service New Orleans LA
810 PM CST Sat Dec 28 2024
LAZ039-076-079>082-MSZ077-083-086-290245-
Washington LA-Southeast St. Tammany LA-Central Tangipahoa LA-
Lower Tangipahoa LA-Northern St. Tammany LA-
Southwestern St. Tammany LA-Northern Hancock MS-Southern Hancock MS-
Pearl River MS-
810 PM CST Sat Dec 28 2024
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF ST. TAMMANY,
SOUTHEASTERN TANGIPAHOA AND EASTERN WASHINGTON PARISHES, HANCOCK AND
PEARL RIVER COUNTIES THROUGH 845 PM CST
...
At 810 PM CST, Doppler radar was tracking strong thunderstorms
capable of producing funnel clouds along a line extending from near
Varnado to 10 miles southeast of Ponchatoula. Movement was east at 30
mph.
HAZARD...Funnel clouds, wind gusts up to 50 mph, and half inch hail.
SOURCE...Radar indicated.
IMPACT...If a funnel cloud briefly touches down, minor damage to
outdoor objects is possible. Gusty winds could knock down
tree limbs and blow around unsecured objects.
Locations impacted include...
Slidell, Bogalusa, Picayune, Covington, Poplarville, Pearl River,
Abita Springs, Varnado, Madisonville, Folsom, Sun, Kiln, Pearlington,
Enon, Lacombe, Crossroads, Stennis Space Center, Robert, Bush, and
Mcneil.
This includes the following Interstates...
Interstate 10 in Louisiana between mile markers 259 and 273.
Interstate 10 in Mississippi between mile markers 1 and 13.
Interstate 12 between mile markers 46 and 84.
Interstate 55 in Louisiana between mile markers 16 and 23.
Interstate 59 in Louisiana between mile markers 1 and 11.
Interstate 59 in Mississippi between mile markers 1 and 42.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Conditions are favorable for the development of weak, brief funnel
clouds. This type of funnel cloud is harmless, but on rare occasions
they can briefly touch down, producing wind gusts over 50 mph. If a
funnel cloud is spotted move indoors or to safe harbor and report
your sighting to the National Weather Service.
A Tornado Watch remains in effect until 1100 PM CST for southeastern
Louisiana...and southern Mississippi. A Tornado Watch also remains in
effect until 200 AM CST for southeastern Louisiana...and southern
Mississippi.
&&
LAT...LON 3057 8934 3016 8949 3013 8959 3014 8964
3017 8968 3016 8976 3022 8987 3024 8999
3030 9003 3036 9019 3027 9029 3028 9032
3030 9031 3029 9047 3032 9049 3100 8997
3101 8950 3098 8943 3101 8942 3101 8935
TIME...MOT...LOC 0210Z 276DEG 27KT 3093 8976 3034 9032
FUNNEL CLOUDS...POSSIBLE
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
TJSLocal storm report, Dec 28, 8:13 PM CST, 2 hours before
Preliminary Local Storm Report
National Weather Service New Orleans LA
813 PM CST Sat Dec 28 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0634 PM Tstm Wnd Dmg Liberty 31.16N 90.80W
12/28/2024 Amite MS Law Enforcement
Multiple trees down on Mississippi Highway
24 between Liberty and McComb.
&&
PGLocal storm report, Dec 28, 9:17 PM CST, 56 minutes before
Preliminary Local Storm Report
National Weather Service New Orleans LA
917 PM CST Sat Dec 28 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0833 PM Marine Tstm Wind 1 WSW Mandeville 30.36N 90.09W
12/28/2024 M42 MPH GMZ530 LA Mesonet
XMVL Mesonet reported a 42 mph or 36 knot
wind gust from thunderstorm winds.
&&
KLGLocal storm report, Dec 28, 9:19 PM CST, 54 minutes before
Preliminary Local Storm Report
National Weather Service New Orleans LA
919 PM CST Sat Dec 28 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0857 PM Marine Tstm Wind 6 NNE New Orleans 30.04N 90.03W
12/28/2024 M50 MPH Orleans LA ASOS
ASOS station KNEW measured a peak wind gust
of 50 mph or 44 knots from thunderstorm
winds.
&&
KLGSpecial weather statement, Dec 28, 9:48 PM CST, 25 minutes before
Special Weather Statement
National Weather Service New Orleans LA
948 PM CST Sat Dec 28 2024
MSZ083>088-290445-
Southern Harrison MS-Northern Jackson MS-Northern Hancock MS-
Southern Hancock MS-Southern Jackson MS-Northern Harrison MS-
948 PM CST Sat Dec 28 2024
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF HARRISON,
SOUTHEASTERN HANCOCK AND NORTHWESTERN JACKSON COUNTIES THROUGH 1045
PM CST
...
At 948 PM CST, Doppler radar was tracking a strong thunderstorm over
Bay St. Louis, moving east at 40 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Gulfport, Biloxi, Long Beach, Bay St. Louis, Waveland, St. Martin,
Diamondhead, D'iberville, Latimer, Lyman, Saucier, Shoreline Park,
and Gulfport Airport.
This includes the following Interstates...
Interstate 10 in Mississippi between mile markers 15 and 48.
Interstate 110 in Mississippi between mile markers 1 and 4.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Tornado Watch remains in effect until 200 AM CST for southern
Mississippi.
&&
LAT...LON 3036 8901 3028 8927 3029 8931 3023 8940
3016 8944 3015 8947 3061 8930 3068 8910
3067 8889 3073 8889 3073 8885 3036 8886
TIME...MOT...LOC 0348Z 261DEG 34KT 3032 8932
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
CABThe office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 28, 6:07 PM CST | Severe Thunderstorm Warning | LIX | Amite, Pike, Wilkinson | 38 min |
| Dec 28, 6:24 PM CST | Tornado Warning | LIX | Amite, Pike | 51 min |
| Dec 28, 6:43 PM CST | Severe Thunderstorm Warning | LIX | Amite, Pike, Walthall | 47 min |
| Dec 28, 7:14 PM CST | Tornado Warning | LIX | Pike, Walthall | 46 min |
| Dec 28, 7:30 PM CST | Severe Thunderstorm Warning | LIX | Pearl River, Pike, Walthall | 45 min |
| Dec 28, 7:53 PM CST | Tornado Warning | LIX | Pearl River, Walthall | 17 min |
| Dec 28, 8:10 PM CST | Special Weather Statement | LIX | Hancock, Pearl River | 35 min |
| Dec 28, 8:34 PM CST | Tornado Warning | LIX | Pearl River | 29 min |
| Dec 28, 9:48 PM CST | Special Weather Statement | LIX | Harrison | 57 min |
| Dec 29, 12:42 AM CST | Special Weather Statement | LIX | Jackson | 33 min |
Nearby
Tornado Warnings in Mississippi, 2024Every tornado warning in 2024Tornadoes in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.